Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 379, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 6, 2005, 2:53 PM CDT for Elmore County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 6, 2005, 3:37 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS AFTERNOON. HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE HAIL MIXED IN. SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL UPPER LEVEL IMPULSES MOVE ACROSS THE AREA. PLENTY OF MOISTURE AND DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HIGHS 85 TO 90 WITH LOWS NEAR 70. .LONG TERM...(FRIDAY - MONDAY) GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH AND SOUTHWESTERN HIGH. LATEST 12 GFS INDICATES THIS AREA OF LOWER HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS. TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 86 67 84 / 30 50 40 50 ANNISTON 70 85 68 84 / 30 50 40 50 BIRMINGHAM 70 85 69 84 / 30 50 40 50 TUSCALOOSA 70 86 70 87 / 40 50 40 50 CALERA 69 85 69 85 / 40 50 40 50 AUBURN 68 87 68 86 / 30 50 40 50 MONTGOMERY 71 87 71 88 / 40 50 40 50 TROY 71 87 70 89 / 50 50 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
Hazardous weather outlook, Jun 6, 2:35 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 ALZ011>015-017>050-071030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 235 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA THROUGH 9 PM. SOME OF THESE STORMS WILL BE STRONG TO LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 12:44 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1244 PM CDT MON JUN 6 2005 ALZ024-061830- JEFFERSON- 1244 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 130 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIRMINGHAM...MOVING NORTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BIRMINGHAM... BIRMINGHAM AIRPORT...FULTONDALE...GARDENDALE...PINSON AND MORRIS THROUGH 130 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 12:50 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT MON JUN 6 2005 ALZ035-061815- CHILTON- 1250 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 115 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTHWEST OF INGRAM...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLANTON AND INGRAM THROUGH 115 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 1:17 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CDT MON JUN 6 2005 ALZ036-061900- COOSA- 117 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 200 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEOGUFKA. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEOGUFKA...MARBLE VALLEY AND STEWARTVILLE THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 2:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CDT MON JUN 6 2005 ALZ041-043-062000- AUTAUGA-ELMORE- 231 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA AND ELMORE COUNTIES UNTIL 300 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG THE AUTAUGA AND ELMORE COUNTY LINE...MOVING NORTHEAST AT 5 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR POSEYS CROSSROADS...WETUMPKA...MARBURY AND THE COOSA RIVER THROUGH 300 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
Special weather statement, Jun 6, 2:34 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 234 PM CDT MON JUN 6 2005 ALZ029-062015- RANDOLPH- 234 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 315 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF WEDOWEE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEDOWEE AND WOODLAND THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 2:40 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT MON JUN 6 2005 ALZ028-062015- CLAY- 240 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 315 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LINEVILLE...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PYRITON...LINEVILLE AND DELTA THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:34 PM CDT | Flash Flood Warning | BMX | Jefferson | 116 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Jun 6, 2:04 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 26 min |
| Jun 6, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 45 min |
| Jun 6, 2:25 PM CDT | Flash Flood Warning | BMX | Jefferson | 95 min |
| Jun 6, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Jun 6, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 16 min |
| Jun 6, 3:55 PM CDT | Flash Flood Warning | BMX | Calhoun | 95 min |
| Jun 6, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 44 min |
| Jun 6, 4:26 PM CDT | Flash Flood Warning | BMX | Walker | 94 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.